Alert archive / California / Wind Advisories in 2009
Wind Advisory 66, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 18, 2009, 10:32 PM PST for Los Angeles County, California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 10:32 PM PST (06:32 UTC)
- Expired
- Dec 19, 2009, 3:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 190632 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1032 PM PST FRI DEC 18 2009 ...STRONG WINDS DEVELOPING OVER PORTIONS LOS ANGELES AND VENTURA COUNTIES... .A TIGHTENING SURFACE PRESSURE GRADIENT OVER THE AREA WILL CREATE STRONG WINDS OVER THE AREA LATER TONIGHT AND SATURDAY. THE GRADIENT SHOULD RELAX SATURDAY AFTERNOON. CAZ053-054-191445- /O.NEW.KLOX.WI.Y.0066.091219T0632Z-091219T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1032 PM PST FRI DEC 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE OVER THE AREA THROUGHOUT TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON. * WINDS: GUSTY NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO NEAR 60 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH INTERSTATE 5 CORRIDOR AND THE SOLEDAD MOUNTAIN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044>046-088-547-191445- /O.NEW.KLOX.WI.Y.0066.091219T0632Z-091219T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1032 PM PST FRI DEC 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA MONICA RANGE AND THE SANTA CLARITA...SAN FERNANDO...AND VENTURA COUNTY VALLEYS. THIS ADVISORY IS IN EFFECT UNTIL 3 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE OVER THE AREA THROUGHOUT TONIGHT AND CONTINUE INTO SATURDAY AFTERNOON. * WINDS: GUSTY NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO NEAR 60 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON HIGHWAYS 23...101...AND 118 THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
3 follow-up statements
000 WWUS76 KLOX 191052 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 252 AM PST SAT DEC 19 2009 ...STRONG WINDS CONTINUE OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .A TIGHTENING SURFACE PRESSURE GRADIENT OVER THE AREA WILL CREATE STRONG WINDS OVER THE AREA LATER TONIGHT AND SATURDAY. THE GRADIENT SHOULD RELAX SATURDAY AFTERNOON. CAZ040-191900- /O.EXA.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 252 AM PST SAT DEC 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL INCREASE OVER THE COASTAL PLAIN THIS MORNING...THEN GRADUALLY DIMINISH IN THE AFTERNOON. * WINDS: GUSTY NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR...ESPECIALLY BELOW PASSES AND CANYONS. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ALONG HIGHWAYS 101...118 AND 126 THROUGH THE OXNARD PLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-191900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 252 AM PST SAT DEC 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE OVER THE AREA THIS MORNING...THEN GRADUALLY DIMINISH THIS AFTERNOON. * WINDS: GUSTY NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH LOCAL GUSTS TO 55 MPH WILL OCCUR...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO NEAR 60 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH INTERSTATE 5 CORRIDOR...ON THE ANGELES CREST HIGHWAY...AND THE SOLEDAD MOUNTAIN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044>046-088-547-191900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 252 AM PST SAT DEC 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA MONICA RANGE...AND THE SANTA CLARITA...SAN FERNANDO...AND VENTURA COUNTY VALLEYS. THIS ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE OVER THE AREA THIS MORNING...THEN GRADUALLY DIMINISH THIS AFTERNOON. * WINDS: GUSTY NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL OCCUR...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. LOCAL GUSTS TO NEAR 60 MPH ARE POSSIBLE IN MORE FAVORABLE LOCATIONS. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON HIGHWAYS 23...101...AND 118 THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
000 WWUS76 KLOX 191826 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1026 AM PST SAT DEC 19 2009 ...GUSTY NORTHEAST WINDS OVER PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .MODERATE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE TO BRING GUSTY NORTHEAST WINDS TO LOS ANGELES AND VENTURA COUNTIES THROUGH THIS MORNING...THEN WEAKEN THROUGH THE AFTERNOON. CAZ053-054-192300- /O.CON.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1026 AM PST SAT DEC 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE OVER THE AREA THIS MORNING...THEN GRADUALLY DIMINISH THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUST TO 50 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON THEN WEAKEN. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING THROUGH INTERSTATE 5 CORRIDOR...ON THE ANGELES CREST HIGHWAY...AND THE SOLEDAD MOUNTAIN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044>046-088-547-192300- /O.CON.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1026 AM PST SAT DEC 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE OVER THE AREA THIS MORNING...THEN GRADUALLY DIMINISH THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON...THEN WEAKEN. THE STRONGEST WINDS WILL THROUGH AND BELOW PASSES AND CANYONS...WHERE ISOLATED GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON HIGHWAYS 23... 101...AND 118 THROUGH THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-192300- /O.CON.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 1026 AM PST SAT DEC 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: WINDS WILL CONTINUE OVER THE AREA THIS MORNING...THEN QUICKLY DIMINISH THIS AFTERNOON. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THIS MORNING...THEN QUICKLY WEAKEN IN THE AFTERNOON. * IMPACTS: THE GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ALONG HIGHWAYS 101...118 AND 126 THROUGH THE OXNARD PLAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL/HALL
000 WWUS76 KLOX 192254 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 PM PST SAT DEC 19 2009 CAZ053-054-200000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 254 PM PST SAT DEC 19 2009 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. BREEZY NORTHEAST WINDS BETWEEN 15 AND 25 MPH WITH LOCAL GUSTS TO 35 MPH WILL CONTINUE TONIGHT...BUT THESE WINDS SHOULD REMAIN UNDER ADVISORY STRENGTH. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ CAZ044>046-088-547-200000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 254 PM PST SAT DEC 19 2009 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. BREEZY NORTHEAST WINDS BETWEEN 10 AND 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL CONTINUE TONIGHT...BUT THESE WINDS SHOULD REMAIN UNDER ADVISORY STRENGTH. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ CAZ040-200000- /O.EXP.KLOX.WI.Y.0066.000000T0000Z-091219T2300Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 254 PM PST SAT DEC 19 2009 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. BREEZY NORTHEAST WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE FOR THE NEXT HOUR OR TWO...BUT SHOULD DIMINISH BY THE EVENING. THE WIND ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ KITTELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 18, 10:03 PM PST, 29 minutes earlier.
Area forecast discussion, Dec 18, 10:03 PM PST, 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 PM PST FRI DEC 18 2009 ...UPDATED AVIATION SECTION... .SYNOPSIS... HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH SUNDAY...BRINGING WEAK OFFSHORE FLOW AND WARM TEMPERATURES. THE TAIL END OF A FRONTAL SYSTEM WILL BRUSH THE AREA MONDAY...BRINGING COOLER TEMPERATURES ACROSS THE BOARD...AND SLIGHT CHANCE OF RAIN TO THE CENTRAL COAST. DRY WEATHER AND A MODEST WARMING TREND WILL PREVAIL THROUGH THE REST OF THE PERIOD. && .SHORT TERM (TONIGHT-MON)...RATHER QUIET WEATHER-WISE ACROSS SOUTHWESTERN CALIFORNIA THIS EVENING. THERE HAS BEEN SOME NE CANYON WINDS OVER PORTIONS OF THE DISTRICT...BUT WINDS WERE BELOW ADVISORY LEVELS AND THIS SHOULD CONTINUE OVERNIGHT AS UPPER LEVEL SUPPORT FOR WIDESPREAD STRONG WINDS IS MINIMAL AT BEST. FAIR SKIES WITH VARYING AMOUNTS OF HI CLOUDS AT TIMES HAS BEEN NOTED THIS EVENING AND LITTLE CHANGE CAN BE EXPECTED OVERNIGHT. HOWEVER...LOW CLOUDS AND FOG FROM THE SRN SAN JOAQUIN VALLEY MAY PUSH INTO THE SLO INTERIOR VALLEYS AGAIN LATER TONIGHT. AN UPPER RIDGE ALONG AND OFF THE CENTRAL AND SRN CA COAST WILL MOVE INLAND SAT AND SAT NIGHT. IT NOW LOOKS LIKE AN UPPER TROF APPROACHING THE CENTRAL CA COAST LATE SAT NIGHT AND SUN WILL WEAKEN AND FLATTEN OUT THE UPPER RIDGE OVER SRN CA FOR THE SECOND HALF OF THE WEEKEND. LOCAL GUSTY NE CANYON WINDS WILL CONTINUE MAINLY NIGHT AND MORNING HOURS THRU SUN MORNING...THEN WINDS WILL TURN WEAKLY ONSHORE IN ALL AREAS SUN AFTERNOON. FAIR SKIES WITH HIGH CLOUDS AT TIMES CAN BE EXPECTED SAT THRU SUN OVER THE DISTRICT. TEMPS ARE EXPECTED TO BE SEVERAL DEGREES ABOVE NORMAL IN JUST ABOUT ALL AREAS ON SAT...THEN COOL SOME FOR SUN BUT STILL REMAIN NEAR TO SLIGHTLY ABOVE SEASONAL NORMS FOR THE MOST PART. IT LOOKS LIKE A BROAD UPPER LEVEL TROF WILL MOVE MAINLY INTO CENTRAL AND NORTHERN CA ON MON...WITH SOUTHWESTERN CA ON THE SOUTHERN PORTION OF THE TROF. A COLD FRONT IS EXPECTED TO MOVE INTO CA WHILE WEAKENING LATE SUN NIGHT INTO MON MORNING...WITH SLO/SBA COUNTIES JUST GETTING BRUSHED BY THE SRN PART OF THE FRONT. THIS FRONT MAY BRING A FEW SHOWERS TO SLO/SBA COUNTIES ON MON...BUT THE LATEST NAM AND GFS MOS GUIDANCE IS SUGGESTING ANY CHANCES OF RAIN WILL BE 15 PERCENT OR LESS. THE MAIN AFFECT FROM THE UPPER TROF AND FRONT OVER THE DISTRICT WILL BE AN INCREASE IN CLOUDINESS ESPECIALLY FOR NORTHERN PORTIONS...INCREASING ONSHORE FLOW AND COOLER TEMPERATURES. HIGHS ON MON ARE EXPECTED TO BE NEAR NORMAL TO A FEW DEGREES BELOW NORMAL ACROSS THE REGION. ...FROM PREVIOUS DISCUSSION... .LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS HAVE THE SAME GENERAL IDEA BUT DIFFER IN THE FINER DETAILS. AT UPPER LEVELS... A RIDGE IS FORECAST TO BUILD ALONG THE WEST COAST THROUGH THE PERIOD. NEAR THE SURFACE...A GENERAL WEAK OFFSHORE FLOW PATTERN CAN BE EXPECTED. FORECAST WISE...THE ABOVE PATTERN WILL RESULT IN DRY WEATHER THROUGH THE PERIOD WITH SOME NORTHEAST WINDS THROUGH THE PASSES AND CANYONS. TEMPS SHOULD SHOW A GRADUAL WARMING TREND THROUGH THE PERIOD. && .AVIATION...19/0603Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR VLIFR TO LIFR CONDITIONS LIKELY AT KPRB. THROUGH 10Z TONIGHT...PERIODS OF LIGHT TO MODERATE TURBULENCE AND LOW-LEVEL WIND SHEAR WILL OCCUR AT TERMINALS NORTH OF POINT CONCEPTION. AFTER 10Z...LIGHT TO MODERATE TURBULENCE AND LOW-LEVEL WIND SHEAR IS EXPECTED AT KOXR...WITH A SLIGHT CHANCE OF LIGHT TO MODERATE TURBULENCE AND LOW-LEVEL WIND SHEAR AT KVNY AND KBUR. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 10 PERCENT CHANCE THAT OFFSHORE WINDS COULD EXCEED 10 KNOTS BETWEEN 15Z AND 19Z SATURDAY. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 10 PERCENT CHANCE OF LIGHT TO MODERATE TURBULENCE AND LOW-LEVEL WIND SHEAR THROUGH 18Z. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SIRARD/THOMPSON AVIATION...HALL SYNOPSIS...MEIER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 18, 2:21 PM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 221 PM PST FRI DEC 18 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 221 PM PST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THIS AFTERNOON THROUGH TONIGHT...SOME GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS. AT THIS TIME... WIDESPREAD ADVISORY LEVEL WINDS ARE NOT EXPECTED. HOWEVER...SOME OF THE WINDIER SPOTS IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES MAY SEE WIND GUSTS AROUND 40 MPH LATER TONIGHT AND SATURDAY MORNING. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF SHOWERS ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES MONDAY AFTERNOON THROUGH EARLY TUESDAY AS THE TAIL END OF A WEAK FRONT SWEEPS ACROSS THE AREA. PRECIPITATION AMOUNTS IF ANY WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:51 AM PST | Small Craft Advisory | LOX | 9 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.